Existence results for Dirichlet double phase differential inclusions

Nicușor Costea, Shengda Zeng


In this paper we consider a class of double phase differential inclusions of the type
-{\rm div\;}\left(|\nabla u|^{p-2}\nabla u+\mu(x)|\nabla u|^{q-2}\nabla u\right) \in \partial_C^2 f(x,u) , & \mbox{ in }\Omega,\\
u=0, & \mbox{ on }\partial\Omega,
where \(\Omega \subset \mathbb{R}^N\) with \(N\ge 2\) is a bounded domain with Lipschitz boundary, \(f(x,t)\) is measurable w.r.t. the first variable on \(\Omega\) and locally Lipschitz w.r.t. the second variable and \(\partial_C^2 f(x,\cdot)\) stands for the Clarke subdifferential of \(t\mapsto f(x,t)\). The variational formulation of the problem gives rise to a so-called hemivariational inequality and the corresponding energy functional is not differentiable, but only locally Lipschitz. We use nonsmooth critical point theory to prove the existence of at least one weak solution, provided the \(\partial_C^2 f(x,\cdot)\) satisfies an appropriate growth condition.


Differential inclusion; Double phase problems; Musielak-Orlicz-Sobolev spaces; Nonsmooth critical point theory; Hemivariational inequality

Full Text:



Carl, S., Le, V.K., Motreanu, D., Nonsmooth Variational Problems and Their Inequalities. Comparison Principles and Applications, Springer, 2007.

Chlebicka, I., Gwiazda, P., Swierczewska-Gwiazda, A., Wroblewska-Kami nska, A., Partial Differential Equations in Anisotropic Musielak-Orlicz Spaces, Springer Monographs

in Mathematics, Springer, 2021.

Clarke, F.H., Optimization and Nonsmooth Analysis, Classics in Applied Mathematics, Society for Industrial and Applied Mathematics, 1990.

Colasuonno, F., Squassina, M., Eigenvalues for double phase integrals, Ann. Mat. Pura Appl., 195(2016), 1917-1959.

Costea, N., Kristaly, A., Varga, Cs., Variational and Monotonicity Methods in Non-smooth Analysis, Frontiers in Mathematics, Birkhuser, Cham, 2021.

Ekeland, I., Nonconvex minimization problems, Bull. Amer. Math. Soc., 1(1979), 443-474.

Harjulehto, P., Hasto, P., Orlicz Spaces and Generalized Orlicz Spaces, Lecture Notes in Mathematics, Springer, 2019.

Lebourg, G., Valeur moyenne pour gradient generalise, C.R. Math. Acad. Sci. Paris, 281(1975), 795-797.

Liu, W., Dai, G., Existence and multiplicity results for double phase problem, J. Differential Equations, 265(2018), 4311-4334.

Musielak, J., Orlicz Spaces and Modular Spaces, Lecture Notes in Mathematics, Springer, Berlin, 1983.

DOI: http://dx.doi.org/10.24193/subbmath.2023.1.04


  • There are currently no refbacks.